Format

Send to

Choose Destination
See comment in PubMed Commons below
Aliment Pharmacol Ther. 2010 Nov;32(9):1174-83. doi: 10.1111/j.1365-2036.2010.04449.x. Epub 2010 Sep 3.

Duloxetine hepatotoxicity: a case-series from the drug-induced liver injury network.

Author information

1
Department of Medicine, Indiana University School of Medicine, Indianapolis, IN 46202, USA.

Abstract

BACKGROUND:

Case reports suggest that duloxetine hepatotoxicity may arise, but risk factors, presenting features and clinical course are not well-described.

AIM:

To describe the presenting features and outcomes of seven well-characterized patients with suspected duloxetine hepatotoxicity.

METHODS:

Patients enrolled in the Drug-Induced Liver Injury Network Prospective Study underwent an extensive laboratory and clinical evaluation to exclude competing aetiologies of liver injury as well as a standardized assessment for causality and disease severity.

RESULTS:

Between 1/2006 and 9/2009, six of the seven cases of DILI attributed to duloxetine were assessed as definite or very likely. Median patient age was 49 years, six (86%) were women and the median latency from drug initiation to DILI onset was 50 days. Six patients developed jaundice and the median peak alanine aminotransferase in the five patients with acute hepatocellular injury was 1633 IU/L. Ascites developed in one patient and acute renal dysfunction in two others (29%). All patients recovered without liver transplantation even though three had pre-existing chronic liver disease. Liver histology in four cases demonstrated varying patterns of liver injury.

CONCLUSIONS:

Duloxetine hepatotoxicity developed within 2 months of drug intake and led to clinically significant liver injury. A spectrum of laboratory, histological and extra-hepatic features were noted at presentation.

PMID:
20815829
PMCID:
PMC3773985
DOI:
10.1111/j.1365-2036.2010.04449.x
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley Icon for PubMed Central
    Loading ...
    Support Center